Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
Hello, and thank you for your question. I will be happy to assist you. Answers are for educational purposes only.
I am so sorry you are experiencing this.
Are you currently bleeding? If how long ago did the period end?
When were you told that you were anemic? Do you know your blood count?
Yes heavy bleeding,sat HEAR and it feels like I'm wetting myself.been anemic for many years,I used to have b12 injections,then in May was told to take 5mg folic acid daily,then another blood test in four months. Sorry don't know blood count
Thanks. No problem.
Ok. Here is what I would recommend.
If you are actively bleeding and soaking more than 1-2 pads an hour, feel dizzy, lightheaded, or like you are going to pass out or your heart is racing, then you should not wait until monday. You should be seen in the ER.
If you are able to wait, this is the work up that should be done by your gynecologist.
They should do blood work....CBC with diff, TSH, prolactin, LFT's, Comprehensive metabolic panel to start.
They should also do a thorough exam and pelvic ultrasound. You want to rule out fibroids, polyps, possible adenomyosis (a condition where the tissue that normally lines the uterus invades into the muscle of the uterus) to name a few.
The blood work will help determine if you have a medical condition that may be contributing to the bleeding.
The ultrasound will also rule out an ovarian cyst.
Next, you want to consider both short term and long term treatment.
Initially, you may consider taking a progestin such as provera or aygestin to stop the bleeding.
Depending on the work up, you may be a candidate for the pill, a mirena iud, lysteda (a medication taken during the periods that lightens the bleeding), or an endometrial ablation. It is too premature to mention hysterectomy, but down the road that may be a possibility.
Thank you,will make appointment asap.
Not sure why your blood pressure was high, but I agree you should definitely have it repeated.
I wish you the best of luck. Please let me know if I can be of further assistance.